Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS Green Bay, WI

February 20, 2012

NWS Green Bay, WI issued this small craft advisory at Feb 20, 2012, 3:53 PM CST. It took effect at Feb 20, 2012, 9:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2012, 3:53 PM CST (21:53 UTC)
In effect from
Feb 20, 2012, 9:00 PM CST
Expired
Feb 22, 2012, 2:45 PM CST
In force
42 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WHUS73 KGRB 202153
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CST MON FEB 20 2012

...GUSTY WINDS AND BUILDING WAVES EXPECTED THROUGH THIS EVENING...

.AN LOW PRESSURE SYSTEM IN EASTERN NEBRASKA IS EXPECTED MOVE INTO
THE GREAT PLAINS THIS EVENING...CAUSING WINDS TO INCREASE ACROSS
THE AREA. GUSTY SOUTHEAST WINDS WILL CAUSE BUILDING WAVES THROUGH
THE NIGHT. STRONG SOUTH WINDS AND HIGH WAVES WILL CONTINUE TUESDAY
MORNING. WINDS WILL SUBSIDE FOR A BRIEF PERIOD TUESDAY
AFTERNOON...HOWEVER WAVES ARE STILL EXPECTED TO BE HAZARDOUS
DURING THIS TIME. WEST WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT
BEHIND THE SYSTEM AND CONTINUE THROUGH LATE WEDNESDAY MORNING.

LMZ541>543-210600-
/O.NEW.KGRB.SC.Y.0015.120221T0300Z-120222T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
353 PM CST MON FEB 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CST WEDNESDAY. 

* SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS BY TONIGHT AND
  CONTINUE THROUGH TUESDAY MORNING. WINDS WILL VEER SOUTHWEST AND
  SUBSIDE FOR A BRIEF TIME TUESDAY AFTERNOON BEFORE INCREASING
  AGAIN OUT OF THE WEST TO 15 TO 25 KNOTS TUESDAY NIGHT THROUGH
  WEDNESDAY MORNING.

* WAVES...BUILDING TO 4 TO 6 FEET TONIGHT AND CONTINUING UNTIL
  TUESDAY MORNING. WAVES WILL THEN SUBSIDE TO 3 TO 5 FEET TUESDAY
  AFTERNOON THROUGH WEDNESDAY AS WINDS SHIFT WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
8 follow-up statements
528 
WHUS73 KGRB 210314
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
914 PM CST MON FEB 20 2012

...GUSTY WINDS AND BUILDING WAVES EXPECTED THROUGH THE NIGHT...

.AN LOW PRESSURE SYSTEM IN WESTERN MINNESOTA WILL CONTINUE TO MOVE
TOWARDS WISCONSIN TONIGHT...CAUSING WINDS TO INCREASE ACROSS THE AREA.
GUSTY SOUTHEAST WINDS WILL CAUSE BUILDING WAVES THROUGH THE NIGHT.
STRONG SOUTH WINDS AND HIGH WAVES WILL CONTINUE TUESDAY MORNING.
WINDS WILL SUBSIDE FOR A BRIEF PERIOD TUESDAY AFTERNOON...HOWEVER
WAVES ARE STILL EXPECTED TO BE HAZARDOUS DURING THIS TIME. WEST
WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT BEHIND THE SYSTEM AND
CONTINUE TO BE GUSTY THROUGH LATE WEDNESDAY MORNING.

LMZ541>543-211115-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
914 PM CST MON FEB 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* SOUTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS TONIGHT AND
  CONTINUE THROUGH TUESDAY MORNING. WINDS WILL VEER SOUTHWEST AND
  SUBSIDE FOR A BRIEF TIME TUESDAY AFTERNOON BEFORE INCREASING
  AGAIN OUT OF THE WEST TO 15 TO 25 KNOTS TUESDAY EVENING THROUGH
  WEDNESDAY MORNING.

* WAVES...BUILDING TO 4 TO 6 FEET TONIGHT AND CONTINUING UNTIL
  TUESDAY MORNING. WAVES WILL THEN SUBSIDE AS WINDS SHIFT WEST TO 3
  TO 5 FEET TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
287 
WHUS73 KGRB 210933
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 AM CST TUE FEB 21 2012

.A COMPLEX STORM SYSTEM WILL CROSS THE REGION TODAY AND THEN PULL
OFF TO THE EAST TONIGHT AND WEDNESDAY. SOUTH WINDS IN ADVANCE OF
THE STORM WILL SHIFT TO THE WEST TONIGHT.

LMZ541>543-211745-
/O.EXT.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
333 AM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST WEDNESDAY...

* SOUTH WINDS OF 15 TO 25 KNOTS WITH A FEW GALE FORCE GUSTS TO 35
  KNOTS ARE EXPECTED EARLY TODAY. WINDS WILL VEER SOUTHWEST THIS
  AFTERNOON...AND WEST TONIGHT. WEST WINDS OF 15 TO 25 KNOTS WILL
  CONTINUE WEDNESDAY. 

* WAVES OF 4 T 7 FEET ARE EXPECTED TODAY. WAVES WILL SUBSIDE TO 2
  TO 4 FEET TONIGHT AS WINDS TURN OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
731 
WHUS73 KGRB 211619
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST TUE FEB 21 2012

.A COMPLEX STORM SYSTEM WILL CROSS THE REGION THIS AFTERNOON AND
THEN PULL OFF TO THE EAST TONIGHT AND WEDNESDAY. SOUTH WINDS IN
ADVANCE OF THE STORM WILL SHIFT TO THE WEST TONIGHT.

LMZ541>543-220030-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1019 AM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST WEDNESDAY...

* SOUTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS AFTERNOON...
  SHIFTING TO THE WEST TONIGHT. WEST WINDS OF 15 TO 25 KNOTS WILL
  CONTINUE WEDNESDAY.

* WAVES OF 4 T 7 FEET ARE EXPECTED THIS AFTERNOON. WAVES WILL
  SUBSIDE TO 2 TO 4 FEET TONIGHT AS WINDS TURN OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
108 
WHUS73 KGRB 212203
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CST TUE FEB 21 2012

...GUSTY WEST WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY AFTERNOON...

.BRISK AND GUSTY SOUTHWEST TO WEST WINDS WILL PREVAIL IN THE WAKE
OF A THE COLD FRONT FOR TONIGHT THROUGH WEDNESDAY AFTERNOON.

LMZ541>543-220615-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
403 PM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
WEDNESDAY...

* WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT AND WEDNESDAY.

* WAVES OF 4 TO 7 FEET ARE EXPECTED TO EASE TO 3 TO 5 FT TONIGHT
  AND 2 TO 4 FT ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
903 
WHUS73 KGRB 220302
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
902 PM CST TUE FEB 21 2012

...GUSTY WEST WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY
AFTERNOON...

.GUSTY SOUTHWEST TO WEST WINDS WILL PREVAIL IN THE WAKE OF A THE
COLD FRONT FOR TONIGHT THROUGH WEDNESDAY AFTERNOON.

LMZ541>543-221115-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
902 PM CST TUE FEB 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST
WEDNESDAY...

* WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TONIGHT AND 
  WEDNESDAY.

* WAVES OF 3 TO 5 FEET ARE EXPECTED TO EASE TO 2 TO 4 FT ON
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
317 
WHUS73 KGRB 220931
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 AM CST WED FEB 22 2012

...WEST WINDS WILL DIMINISH TODAY...

.GUSTY WEST WINDS WILL CONTINUE THIS MORNING. WINDS WILL DIMINISH
THIS AFTERNOON AS HIGH PRESSURE BUILDS INTO THE REGION.

LMZ541>543-221745-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
331 AM CST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED THIS MORNING. WINDS
  WILL DIMINISH THIS AFTERNOON. 

* WAVES OF 2 TO 4 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
489 
WHUS73 KGRB 221541
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
941 AM CST WED FEB 22 2012

...WEST WINDS WILL DIMINISH BY LATE AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE INTO THE AFTERNOON AND BEGIN TO
DIMINISH AS HIGH PRESSURE BUILDS INTO THE REGION.

LMZ541>543-222200-
/O.CON.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
941 AM CST WED FEB 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 20 KTS BY
  LATE AFTERNOON.

* WAVES OF 2 TO 4 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
025 
WHUS73 KGRB 222045
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CST WED FEB 22 2012

...WEST WINDS DIMINISHING...


LMZ541>543-222145-
/O.CAN.KGRB.SC.Y.0015.000000T0000Z-120222T2200Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
245 PM CST WED FEB 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 2:42 PM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 20, 2:42 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
242 PM CST MON FEB 20 2012

.SHORT TERM...TNGT AND TUE. MAIN FCST FOCUS TO BE ON TIMING OF
SNOW ARRIVAL...SNOW ACCUMULATIONS AND WHETHER ANY RAIN CAN MIX
WITH THE SNOW TUE AFTERNOON.

THE 20Z MSAS SFC ANALYSIS INDICATED HI PRES OVER THE ERN GREAT
LAKES WITH LOW PRES OVER S-CNTRL NEBRASKA. A TIGHT PRES GRADIENT
BETWEEN THESE TWO WEATHER FEATURES WAS BRINGING GUSTY WINDS ACROSS
THE MIDWEST WITH GUSTS OVER 30 MPH. RADAR MOSAIC WAS ALREADY
PICKING UP A LARGE BAND OF PCPN FROM THE DAKOTA/MN SWD THRU THE
CNTRL PLAINS WITH EVEN AN OCCASIONAL STRIKE OF LIGHTNING.

MDLS CONT TO ADVERTISE A RATHER IMPRESSIVE SRN STREAM SHRTWV TROF
WL MOVE NE INTO NRN/CNTRL IL TNGT...WHILE A NRN STREAM SHRTWV TROF
DIGS SE THRU THE NRN PLAINS. THESE TWO UPR SYSTEMS WL NOT QUITE BE
ABLE TO PHASE IN TIME TO PRODUCE A LARGE STORM...HOWEVER AN
ELONGATED TROF OF LOW PRES WL OCCUR WITH A GOOD FEED OF LOW-LVL
MSTR TO OVERCOME THE INITIAL DRY AIR MASS OVER WI. EXPECT TO SEE
LIGHT SNOW REACH CNTRL WI AFT MIDNIGHT AND ERN WI BY DAYBREAK. FAR
NE WI MAY NOT SEE ANY SNOW AT ALL TNGT AS THE DRY AIR AT THE LWR
LVLS OF THE ATM TO AT LEAST EVAPORATE THE INITIAL SURGE OF PCPN.
THICKENING CLOUDS WL PREVENT TEMPS FROM FALLING TOO FAR TNGT...
ESPECIALLY WITH WINDS INCREASING JUST ABOVE THE SFC TO KEEP THE
ATM MIXED. LOOK FOR MIN TEMPS TO RANGE FROM THE MIDDLE 20S NORTH...
TO AROUND 30 DEGS E-CNTRL.

THE ELONGATED UPR TROF LIFTS NEWD THRU WI PRIMARILY DURING TUE
MORNING WITH A BAND OF SNOW MOVING THRU THE FCST AREA. PBLM FROM
ACCUMULATIONS WL BE THE TEMPS WHICH ARE EXPECTED TO BE IN THE UPR
20S TO LWR 30S WHEN THE SNOW REALLY GETS GOING. THIS WL LEAD TO A
RATHER LOW SNOW-TO-WATER RATIO GENERALLY IN THE 8-12:1 RANGE. QPF
AMOUNTS ARE PROGGED TO BE IN THE 0.05-0.15" RANGE WHICH WOULD
TRANSLATE TO A BROAD 1 TO 2 INCHES OF SNOW FOR CNTRL WI AND AN
INCH OR LESS FOR ERN WI. BY TUE AFTERNOON...LIGHT SNOW REMAINS
LIKELY OVER THE NORTH AS THE NRN STREAM SHRTWV TROF ARRIVES...WHILE
LIGHT RAIN WL MIX WITH THE SNOW OVER PARTS OF CNTRL AND EAST AS
TEMPS WARM INTO THE UPR 30S.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. THE MODELS ARE IN
PRETTY GOOD AGREEMENT WITH THE 500MB FLOW THROUGH THE REMAINDER OF
THE WEEK AS HEIGHTS FALL ACROSS THE GREAT LAKES AND A RIDGE BUILDS
IN THE WEST. A SHORTWAVE TROUGH MOVING FROM LAKE WINNIPEG TO
WESTERN WISCONSIN SHOULD PRODUCE SNOW SHOWERS ACROSS THE AREA WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT. THE GFS PRODUCES A SIGNIFICANT
SURFACE LOW THAT MOVES SLOWLY ACROSS WISCONSIN AND LOWER MICHIGAN
THAT LOOKS TOO DEEP CONSIDERING THE UPPER FLOW. THE OTHER MODELS
HAVE A WEAKER SURFACE TROUGH MOVING MORE QUICKLY ACROSS. WILL
DISCARD THE GFS SOLUTION FOR NOW AND JUST KEEP SNOW SHOWERS IN THE
FORECAST. BLUSTERY AND COLDER FRIDAY AND SATURDAY WITH
TEMPERATURES A LITTLE BELOW NORMAL FOR THIS TIME OF THE YEAR.

STILL LOOKS LIKE A MAJOR WINTER STORM WILL AFFECT THE UPPER
MIDWEST AND GREAT LAKES SOMETIME EARLY NEXT WEEK. THERE ARE MODEL
DIFFERENCES WITH THE HANDLING OF JET ENERGY COMING IN FROM THE
WEST COAST. THE GFS IS AN ENTIRE DAY QUICKER THAN THE ECMWF WITH
BRINGING A SIGNIFICANT CYCLONE FROM THE CENTRAL PLAINS TO THE
WESTERN GREAT LAKES AS AN ARCTIC HIGH DROPS INTO THE NORTHERN
PLAINS. LOTS OF UNCERTAINTY WITH THE TRACK AND TIMING OF THIS
SYSTEM...BUT IT LOOKS LIKE IT HAS THE POTENTIAL TO EASILY BE THE
BIGGEST WINTER STORM OF THE SEASON IN THIS PART OF THE COUNTRY.
THE GFS SOLUTION WOULD BRING A 6 TO 10 INCH SNOWFALL TO OUR AREA
SUNDAY AND SUNDAY EVENING WHILE THE ECMWF WOULD BRING A HEAVY SNOW
TO NORTHERN WISCONSIN MONDAY THROUGH TUESDAY WITH THE POTENTIAL
FOR AN SLEET OR ICE STORM FURTHER SOUTH. STILL A LONG WAYS OUT BUT
THE MODELS HAVE HINTED AT A BIG STORM FOR SEVERAL DAYS NOW.
&&

.AVIATION...VFR CONDITIONS EXPECTED TO CONT THRU THIS EVENING...
HOWEVER CONDITIONS ARE EXPECTED TO GRADUALLY DETERIORATE LATE
TONIGHT INTO TUESDAY AS A RATHER STRONG UPPER LEVEL DISTURBANCE
AND ACCOMPANYING AREA OF LOW PRES MOVE TOWARD WI. AS THIS SYSTEM
MOVES ACROSS WI LATE TNGT AND TUE...VSBYS AND CIGS WL QUICKLY DROP
TO IFR CONDITIONS AROUND 12Z FOR THE RHI...AUW AND CWA TAF SITES
WITH A COUPLE HOUR LAG FOR THE GRB/ATW TAF SITES AS LIGHT SNOW
OVERSPREADS THE REGION. HAVE ALSO INCLUDED SOME LLWS TO THE TAF'S
TNGT AS SOUTHERLY WINDS INCREASE TO GREATER THAN 30 KTS AT 1500 FT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/RDM
Hazardous weather outlook, Feb 20, 2:53 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CST MON FEB 20 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
253 PM CST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

AREA ROADWAYS MAY BECOME SLIPPERY LATE TONIGHT OVER CENTRAL AND
NORTH-CENTRAL WISCONSIN AS LIGHT SNOW SPREADS INTO THE REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

LIGHT SNOW WILL MOVE ACROSS THE REST OF EAST-CENTRAL AND NORTHEAST
WISCONSIN ON TUESDAY. ACCUMULATIONS WILL RANGE FROM LESS THAN AN
INCH ACROSS EAST-CENTRAL WISCONSIN...TO ALMOST TWO INCHES OVER
NORTH-CENTRAL WISCONSIN. SINCE THIS SNOW WILL BE FALLING DURING
THE MORNING COMMUTE FOR MUCH OF THE AREA...MOTORISTS ARE ADVISED
TO ALLOW EXTRA TIME TO REACH THEIR DESTINATION AND SLOW DOWN TO A
SAFE SPEED.

OCCASIONAL CHANCES FOR LIGHT SNOW WILL OCCUR WEDNESDAY THROUGH
FRIDAY. THE BEST CHANCES FOR ACCUMULATING SNOW LOOKS TO OCCUR ON
THURSDAY. THERE IS SOME POTENTIAL FOR A SIGNIFICANT WINTER STORM
SUNDAY OR MONDAY. WHILE THE TIMING AND TRACK IS VERY UNCERTAIN...
THIS POTENTIAL WINTER STORM COULD PRODUCE A SNOW AND ICE STORM
THAT WOULD AFFECT A LARGE PORTION OF THE UPPER MIDWEST AND GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH ANY
SNOWFALL REPORTS ON TUESDAY WOULD BE GREATLY APPRECIATED.

LMZ521-522-541>543-212100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
253 PM CST MON FEB 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AK/RDM

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.